MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that, during intraocular lens implantation surgery, the physician noticed that the lens was scratched in the corner which was weird because of the location of the scratch.The scratch was not in the location where the forceps normally touches.The lens was loaded normally.The lens was left in the patient's eye and was not explanted.The lens was always loaded correctly in the lens.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.10.The sample was not returned.Three photos were provided that show the lens inside the eye.All three show damage to the optic edge of the lens.The damage appears to be a small nick in the material.Without the sample we are unable to determine the extent of the damage shown in the photo.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge, handpiece, and viscoelastic were indicated.Based on our observation of the attached photos, the optic was damaged on the edge.This was most likely interpreted as the reported complaint.The initial report description indicated that the lens was left in the eye and vision acuity (va) will be monitored post operatively.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.If the lens becomes available in the future, or more information is provided, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17611066
Report Number1119421-2023-01507
Device Sequence Number7402556
Product Code POE
UDI-Device Identifier00380652421287
UDI-Public00380652421287
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15307965
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D; MONARCH III INJECTOR; PROVISC
Patient SexUnknown